What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Aug 11, 4:58 PM MST, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 11, 4:58 PM MST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
558 PM MDT Wed Aug 11 2021
.UPDATE FOR 00Z TAF CYCLE...
.AVIATION...
Showers and storms will remain a concern through the evening
hours, hence the VCTS in TAFs for KDMN/KTCS through ~03-04Z and
KELP/KLRU through 06Z. Gusty/erratic outflow winds and VIS reduction from heavy
rain is the main concern. Whether a particular TAF site will see
direct impacts remains unclear, there will be further updates if
needed. Conditions quiet down during the overnight and morning
hours, BKN-OVC100 is expected with no VIS issues. Winds will
become light, generally out of the SW. Showers/storms return to
the forecast after 18Z.
&&
.PREV DISCUSSION...247 PM MDT Wed Aug 11 2021...
.SYNOPSIS...
Abundant moisture will fuel afternoon and evening thunderstorms
each day through the weekend. The storms will be slow moving and
efficient rain producers, so isolated flash flooding will be
possible. High temperatures will run 5 to 10 degrees below
average through the weekend. For the start of next week, we will
be a little warmer, but with a continued chance of thunderstorms.
&&
.DISCUSSION...
.SHORT TERM...Tonight and Thursday...
This afternoon's satellite imagery shows a chaotic, moist pattern.
The GFS has a weak low analyzed over Northern Chihuahua, but another
swirl can be found over the Tularosa basin with possibly another
hint of a swirl over the Gila. Thus, scattered thunderstorms will
continue this afternoon and evening with a general decrease after
dark. Given the number of disturbances found on satellite, chances
will not go to zero.
Then we go into tomorrow, Thursday, and moisture increases further
across the area while the upper-level disturbance over Chihuahua
shifts north. Thunderstorm coverage will increase along with the
threat for heavy rain and flash flooding. We (the long term desk and
I) considered a flash flood watch, but it is still hard to pinpoint
which location(s) will receive excessive rainfall. It's a good bet
there will be excessive rainfall somewhere within the CWA.
Temperatures are a little tricky. Wherever long breaks in the clouds
occur, temperatures will climb close to 90 in the lowlands. If
clouds hold strong for a location or even if there is more rain than
expected, temperatures may struggle to reach 80.
&&
.LONG TERM...
With abundant moisture across the region, we will see scattered to
numerous thunderstorms Thursday evening. Just how many storms may
depend on how much sun we get during the day on Thursday. If we
get a lot of sun and can warm us up, we will likely see more
thunderstorms than if we stay cloudy all day. On Friday a more
clearly defined inverted trough will move across southern New
Mexico. This will likely give us even better rain chances, so
Friday and Friday night look like the best chances for rain, but
also the best chances for flash flooding. For Saturday and Sunday
the inverted trough will drift to our west, but we will still
have lots of moisture across the area. So we will see more
standard monsoon season kind of days, with scattered afternoon and
evening thunderstorms. The threat for flash flooding will
diminish, but not completely go away. For the first of next week,
we will see drier air push into the region from the north. Right
now, the extended models do not rush the drier air into the area,
so I have kept the scattered rain chances in the forecast. If the
drier arrives sooner, we will need to trim back on the pops for
the start of next week.
Temperature wise for the next several days will be very nice. With
the clouds and moisture in place we will see high temperatures
running 5 to 10 degrees below average. That means most lowland
locations will stay in the 80's for high temperatures. Not bad as
we approach mid August. For the start of next week as some drier
air begins to trickle into the region, we will see our high
temperatures climb a little higher, but still run a few degrees
below average.
&&
.FIRE WEATHER...
Moisture has increased across the entire region with strong RH
recoveries, greater than 90 percent, anticipated for most locations
overnight. During the afternoon, values will dip into the 30s but
only if max heating can occur for a location. Scattered showers and
thunderstorms are anticipated with heavy rain and flash flooding a
concern. Vent rates will range poor to fair while winds generally
stay at or below ten mph with a few gusts to 20. Little change in
the pattern is anticipated through at least Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 68 89 68 81 / 40 50 70 60
Sierra Blanca 62 80 63 75 / 40 60 60 60
Las Cruces 64 89 65 80 / 30 60 70 70
Alamogordo 65 89 64 81 / 30 60 60 70
Cloudcroft 49 67 48 58 / 30 80 70 80
Truth or Consequences 65 90 65 80 / 30 60 60 70
Silver City 58 83 60 73 / 40 80 60 80
Deming 65 91 65 81 / 30 60 60 70
Lordsburg 64 89 65 80 / 30 60 50 70
West El Paso Metro 68 90 68 82 / 40 50 70 60
Dell City 66 87 65 81 / 40 50 60 60
Fort Hancock 67 88 68 83 / 50 60 60 60
Loma Linda 62 81 63 74 / 40 60 70 70
Fabens 67 86 68 82 / 50 50 60 60
Santa Teresa 66 88 66 81 / 40 50 70 60
White Sands HQ 67 88 67 79 / 30 60 70 70
Jornada Range 65 89 65 78 / 30 60 70 60
Hatch 65 91 65 79 / 30 60 60 70
Columbus 67 89 66 80 / 40 50 60 70
Orogrande 65 88 65 80 / 30 60 70 70
Mayhill 55 76 55 67 / 30 80 70 80
Mescalero 54 78 54 68 / 30 80 70 80
Timberon 52 74 53 65 / 30 80 70 80
Winston 54 83 55 73 / 30 80 50 70
Hillsboro 61 88 61 77 / 30 70 60 70
Spaceport 64 89 64 79 / 30 60 60 70
Lake Roberts 54 83 55 74 / 40 80 50 80
Hurley 59 85 60 75 / 30 70 50 80
Cliff 57 91 60 83 / 40 70 40 80
Mule Creek 59 86 61 78 / 40 80 40 80
Faywood 60 86 62 75 / 30 70 60 70
Animas 62 89 63 80 / 30 60 50 70
Hachita 62 87 63 78 / 30 60 60 70
Antelope Wells 62 87 63 79 / 40 70 60 80
Cloverdale 59 82 60 75 / 30 70 60 80
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
34/15/38
Hazardous weather outlook, Aug 11, 10:07 AM MST, 7 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service El Paso TX/Santa Teresa NM
1107 AM MDT Wed Aug 11 2021
NMZ401>417-TXZ418>424-121715-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
1107 AM MDT Wed Aug 11 2021
This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.
.DAY ONE...This Afternoon and Tonight
Scattered thunderstorms are expected this afternoon and evening
with heavy rain and flash flooding a concern.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
The heavy rain and flash flooding threat will continue through at
least Friday, but thunderstorm chances will decrease some starting
Saturday.
.SPOTTER INFORMATION STATEMENT...
Please report any flash flooding, heavy rain, or any other
significant weather.
BROWN
In the hours before
Special weather statement, Aug 11, 12:55 PM MST, 5 hours 5 minutes before
Special Weather Statement
National Weather Service El Paso Tx/Santa Teresa NM
155 PM MDT Wed Aug 11 2021
NMZ401>417-TXZ418>424-121300-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
Including the cities of Cliff, Buckhorn, Gila Hot Springs,
Mule Creek, Silver City, Lake Roberts, Kingston, Fort Bayard,
Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg,
Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale,
Deming, Columbus, Hillsboro, Winston, Truth Or Consequences,
Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces,
Vado, Sunland Park, Alamogordo, Tularosa,
White Sands National Park, Chaparral, Orogrande,
White Sands Range Headquarters, Mescalero, Timberon,
Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill,
Pinon, Sacramento, Crow Flats, Downtown El Paso, West El Paso,
Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss,
Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat,
Sierra Blanca, Fabens, Fort Hancock, Tornillo,
and Indian Hot Springs
155 PM MDT Wed Aug 11 2021
...LOCALLY HEAVY RAIN AND FLASH FLOODING POSSIBLE...
Moisture will continue to increase while a very slow moving
disturbance moves out of Mexico. This will lead to an increase in
thunderstorm coverage through at least Friday and possibly
Saturday. Storms will be capable of very heavy rainfall rates with
little motion, and thus flash flooding is a concern. Rainfall
rates will vary from location to location with some people
receiving little to none while others may receive totals in
excess of 3 inches. There still is uncertainty on which locations
will have the greatest risk for heavy rainfall and flash
flooding. Be aware of changing weather conditions and the
possibility of watches, advisories, and warnings. If you come
across a flooded roadway, TURN AROUND. DON'T DROWN.
Brown/Brice
Special weather statement, Aug 11, 4:36 PM MST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service El Paso TX
536 PM MDT Wed Aug 11 2021
NMZ411-120000-
Southern Dona Ana County/Mesilla Valley NM-
536 PM MDT Wed Aug 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DONA ANA COUNTY
UNTIL 600 PM MDT...
At 535 PM MDT, Doppler radar was tracking a strong thunderstorm 18
miles southwest of Afton, moving southeast at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mount Riley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3182 10727 3198 10716 3187 10685 3178 10691
3178 10721
TIME...MOT...LOC 2335Z 299DEG 14KT 3187 10714
LANEY